Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 12, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 18, 2008, 3:05 PM PDT for 5 counties in Nevada. It took effect at Apr 19, 2008, 2:23 AM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 3:05 PM PDT (22:05 UTC)
- In effect from
- Apr 19, 2008, 2:23 AM PDT
- Expired
- Apr 20, 2008, 10:54 AM PDT
- In force
- 33 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2675 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 182205 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT FRI APR 18 2008 ...STRONG WINDS WILL AFFECT CENTRAL NEVADA ON SATURDAY... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE GREAT BASIN ON SATURDAY. AHEAD OF THIS SYSTEM...WINDS WILL STRENGTHEN...ESPECIALLY ACROSS CENTRAL NEVADA...WHERE WIND GUSTS WILL EXCEED 45 MPH. NVZ037-191100- /O.NEW.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY 305 PM PDT FRI APR 18 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY. WINDS WILL INCREASE SATURDAY AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. HIGHER ELEVATIONS...INCLUDING HIGHER PASSES...MAY EXPERIENCE GUSTS OF 50 TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-191100- /O.NEW.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 305 PM PDT FRI APR 18 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT SATURDAY. WINDS WILL INCREASE SATURDAY AFTERNOON AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SUSTAINED WINDS WILL BE BETWEEN 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. HIGHER ELEVATIONS...INCLUDING HIGHER PASSES...MAY EXPERIENCE GUSTS OF 50 TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IPPI
5 follow-up statements
000 WWUS75 KLKN 190923 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 223 AM PDT SAT APR 19 2008 ...STRONG WINDS EXPECTED THIS AFTERNOON... .A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE GREAT BASIN TODAY. AHEAD OF THIS SYSTEM...WINDS WILL INCREASE OUT OF THE SOUTHWEST AND BECOME STRONG THIS AFTERNOON. NVZ035-200000- /O.EXA.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 223 AM PDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN THE HIGH ELEVATION MOUNTAIN PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ030-032-034-036-200000- /O.EXA.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/ HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 223 AM PDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS UP TO 55 MPH POSSIBLE. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ037-200000- /O.CON.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY 223 AM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH POSSIBLE. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-200000- /O.CON.KLKN.WI.Y.0012.080419T1800Z-080420T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 223 AM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS AROUND 45 MPH DURING THE AFTERNOON. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN THE HIGH ELEVATION MOUNTAIN PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TT
000 WWUS75 KLKN 192206 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 306 PM PDT SAT APR 19 2008 ...STRONG WINDS EXPECTED THROUGH THIS EVENING... .GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS NORTHERN AND CENTRAL NEVADA AS A COLD FRONT APPROACHES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. NVZ033-200600- /O.EXB.KLKN.WI.Y.0012.000000T0000Z-080420T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 306 PM PDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE THIS EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL DIMINISH LATE THIS EVENING...ONCE THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ031-200200- /O.EXA.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 306 PM PDT SAT APR 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ037-200200- /O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY 306 PM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ013-200200- /O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 306 PM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 50 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-200200- /O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 306 PM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ030-032-034-036-200200- /O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 306 PM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL SLOWLY DIMINISH TONIGHT AS THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 200159 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 659 PM PDT SAT APR 19 2008 ...STRONG WINDS EXPECTED THROUGH THIS EVENING OVER EXTREME EASTERN NEVADA... .GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS EXTREME EASTERN NEVADA AS A COLD FRONT APPROACHES. WINDS WILL SLOWLY DIMINISH OVERNIGHT AS THE COLD FRONT MOVES INTO UTAH. NVZ037-200300- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...AUSTIN...EUREKA...DIAMOND VALLEY 659 PM PDT SAT APR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH 9 PM PDT AND CREATE AREAS OF BLOWING DUST BEFORE SHIFTING TO THE WEST AND DECREASING TO 10 TO 20 MPH. $$ NVZ013-200300- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 659 PM PDT SAT APR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. WESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE STATE. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO SUBSIDE DOWN TO 10 TO 20 MPH BY LATE THIS EVENING. $$ NVZ035-200300- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 659 PM PDT SAT APR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE STATE. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING BEFORE DECREASING TO 10 TO 20 MPH AFTER MIDNIGHT. $$ NVZ030-032-034-036-200300- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 659 PM PDT SAT APR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH 9 PM PDT AND CREATE AREAS OF BLOWING DUST BEFORE SHIFTING TO THE WEST AND DECREASING TO 10 TO 20 MPH. $$ NVZ031-200300- /O.EXP.KLKN.WI.Y.0012.000000T0000Z-080420T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 659 PM PDT SAT APR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. SOUTHWESTERLY WINDS HAVE SLOWLY STARTED TO SUBSIDE THIS EVENING AND WILL CONTINUE TO DO SO AS A COLD FRONT MOVES THROUGH THE STATE. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE THROUGH 9 PM PDT AND CREATE AREAS OF BLOWING DUST BEFORE SHIFTING TO THE WEST AND DECREASING TO 10 TO 20 MPH. $$ NVZ033-200600- /O.CON.KLKN.WI.Y.0012.000000T0000Z-080420T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 659 PM PDT SAT APR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE THIS EVENING AS A COLD FRONT APPROACHES. WIND GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGH ELEVATION MOUNTAIN PASSES. WINDS WILL DIMINISH LATE THIS EVENING...ONCE THE COLD FRONT MOVES INTO UTAH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JMG
000 WWUS75 KLKN 200558 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1058 PM PDT SAT APR 19 2008 ...STRONG WINDS EXPECTED THROUGH THIS EVENING OVER EXTREME EASTERN NEVADA... .GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS EXTREME EASTERN NEVADA AS A COLD FRONT APPROACHES. WINDS WILL SLOWLY DIMINISH OVERNIGHT AS THE COLD FRONT MOVES INTO UTAH. NVZ033-201900- /O.EXT.KLKN.WI.Y.0012.000000T0000Z-080420T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1058 PM PDT SAT APR 19 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM PDT SUNDAY FOR EXTREME EASTERN ELKO COUNTY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM PDT SUNDAY FOR EXTREME EASTERN ELKO COUNTY. WEST WINDS AT 15 TO 30 MPH WILL SHIFT TO THE NORTHWEST AT 25 TO 35 MPH LATE TONIGHT...WITH GUSTS TO 45 MPH. STRONG WINDS WILL CONTINUE THROUGH THE MORNING...AND BEGIN TO DIMINISH MIDDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 201754 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1054 AM PDT SUN APR 20 2008 NVZ033-201900- /O.CAN.KLKN.WI.Y.0012.000000T0000Z-080420T1900Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1054 AM PDT SUN APR 20 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS CONTINUE TO SLOWLY DIMINISH LATE THIS MORNING. THEREFORE...THE WIND ADVISORY IS NO LONGER NECESSARY. WEST WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGH THE REMAINDER OF TODAY. $$ JM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:08 PM PDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 18, 1:08 PM PDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 108 PM PDT FRI APR 18 2008 .SYNOPSIS...WINDS WILL PICKUP ON SATURDAY PRECEDING A COLD FRONT THAT WILL MOVE THROUGH THE SILVER STATE SATURDAY EVENING. AREAS OF BLOWING DUST WILL BE POSSIBLE. SUNDAY WILL SEE A SIGNIFICANT COOL DOWN WHICH WILL LAST THROUGH THE MIDDLE OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. VISIBLE SATELLITE IMAGERY SHOWING MOSTLY SCATTERED HIGH CLOUDS OVER THE CWA WITH SOME CUMULUS OVER THE NORTHERN EDGE OF THE STATE. THESE CLOUDS ARE MOVING RAPIDLY TO THE EAST. ONCE THESE CLOUDS PUSH OUT... WILL GIVE THE GREAT BASIN ONE MORE MOSTLY CLEAR EVENING BEFORE MORE CLOUDS ROLL IN LATE TONIGHT. TOMORROW WILL BE SOMEWHAT COOLER THEN TODAY...MAINLY DUE TO THE INCREASED CLOUD COVER. MODELS ARE SHOWING THAT WINDS WILL PICK UP SIGNIFICANTLY BY MID MORNING OUT OF THE WEST. EVEN WITH CLOUD COVER...EXPECT MIXING OF SOME OF THE UPPER LEVEL WINDS DOWN TO THE SURFACE...ESPECIALLY IN CENTRAL NEVADA WHERE VALLEY FLOORS ARE AT A HIGHER ELEVATION. GUSTS MAY EXCEED 45 MPH IN LOCALIZED AREAS. BY MIDDAY A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN ELKO COUNTY. THIS WILL CAUSE A STRONG SURFACE PRESSURE GRADIENT OVER WESTERN NEVADA. THIS WILL KEEP WIND BLOWING THROUGH THE AFTERNOON. ALSO BY SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGIN ITS PUSH THROUGH THE SILVER FROM NORTHWEST TO SOUTHEAST. THIS FRONT WILL MOVE SOUTH OF THE CWA BY SUNDAY MORNING. THERE IS THE CHANCE OF SOME POST FRONTAL PRECIPITATION OVER NORTHERN NEVADA. THE SHOWERS THAT DO DEVELOP WILL BE RAIN IN THE VALLEYS TO BEGIN WITH AND WILL CHANGE OVER TO SNOW OVERNIGHT. ACCUMULATIONS IN THE VALLEYS ARE EXPECTED TO BE LESS THEN AN INCH AND WILL MAINLY COAT UNPAVED SURFACES. THE THREAT OF SHOWERS WILL DIMINISH SUNDAY EVENING AND INTO MONDAY. MONDAY MORNING WILL BE THE COLDEST MORNING FOR THE NEXT WEEK. BEING THE SECOND MORNING AFTER THE FRONTAL PASSAGE AND WITH CLOUDS EXPECTING TO CLEAR OUT...TEMPERATURES SHOULD DROP INTO THE TEENS OVER MOST OF THE CWA. IT IS POSSIBLE TO EXPERIENCE RECORD LOWS IN LOCALIZED LOCATIONS. IPPI .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. GFS/ECMWF/ENSEMBLES IN A LITTLE BETTER AGREEMENT EARLY IN EXTENDED PERIOD WITH NEARLY ZONAL FLOW BRIEFLY IN PLACE. HOWEVER...MODEL DIFFERENCES QUICKLY DEVELOP AS NEXT TROUGH APPROACHES ON TUESDAY. MODELS SHOW CHANCE OF PRECIP ACROSS CENTRAL AND NORTHERN NEVADA TUE NIGHT AND WED AS PORTION OF TROUGH MOVES ACROSS REGION. ECWMF IS STRONGER WITH THE NEXT TROUGH MOVING THROUGH IN NW FLOW ON THURSDAY...WHILE GFS BEGINS TO MOVE FLAT RIDGE IN FROM THE WEST. WITH CONTINUED MODEL UNCERTAINTIES DID NOT MAKE TOO MANY CHANGES. MOST SIGNIFICANT CHANGE WAS TO INCREASE POPS ON TUE NIGHT AND WED AND TO ALSO PUT SOME LOW POPS OVER HIGHER TERRAIN OF NE NV THROUGH THE END OF THE WEEK. SAVADEL && .AVIATION...MAIN ISSUE FOR AVIATION CONCERNS WILL BE STRENGTHENING WINDS OVER THE NEXT COUPLE DAYS AS LOW PRESSURE APPROACHES THE AREA. AREAS OF BLOWING DUST WILL BE POSSIBLE ON SATURDAY...WITH LOCALIZED REDUCTIONS IN VISIBILITY POSSIBLE. SAVADEL && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR SOUTHERN LANDER EUREKA AND NORTHERN NYE COUNTIES FOR SATURDAY.
Hazardous weather outlook, Apr 18, 1:07 PM PDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 107 PM PDT FRI APR 18 2008 NVZ013-030>037-191300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 107 PM PDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TOMORROW WILL HAVE STRONG WINDS PICKING UP OUT OF THE WEST. THE STRONGEST OF THESE WINDS WILL BE ACROSS CENTRAL NEVADA DURING THE AFTERNOON HOURS. THE VALLEYS IN WEST CENTRAL NEVADA WILL SEE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. HIGHER ELEVATIONS ACROSS CENTRAL AND NORTHERN NEVADA COULD SEE GUSTS TO AROUND 50 MPH. A WIND ADVISORY WILL BE IN EFFECT FOR SOUTHERN LANDER...SOUTHERN EUREKA...AND NORTHERN NYE COUNTIES FROM 11 AM THROUGH 7 PM SATURDAY. SNOW SHOWERS WILL SPREAD ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT...AND CONTINUE INTO SUNDAY. LOCAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS AND RUBIES...WITH UP TO AN INCH IN NORTHERN VALLEYS. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IPPI
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.